MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL
Model Number 881055601540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on 05/24/2018, in which dental assistant reported that in office teeth whitening gel dripped onto patient's mandible.Patient experienced swollen white/grey cervical margins.Dentist recommended magic mouthwash, peroxyl and canker sore otc drug.Patient is doing better, patient continues to use vitamin e oil and magic mouthwash.Reviewed direction for use of the in-office whitening zoom chairside kit.It describes the steps for proper isolation of soft tissue to prevent burn and irritation.It also includes candidate qualification, safety directions, warnings, and precautions.Reviewed device history records for whitening gel part number 22-3764, lot number 18060002, and zoom whitening kit part number 881055601540, lot number 18060004, and no out of specification or discrepancy was found.Tested the retain sample of the whitening gel 22-3764, lot 18060002, and no product failure was detected.Reviewed customer complaints history for 2018, no similar complaints from the same lots.With the available information, discus dental concludes there was no malfunction or failure in the product.No corrective actions are required.The potential cause of this incident can be failure to follow the instructions provided with the product.The whitening kit and gel were used.
 
Event or Problem Description
Discus dental received a complaint on 05/24/2018, in which dental assistant reported that in office teeth whitening gel dripped onto patient's mandible.Patient experienced swollen white/grey cervical margins.Dentist recommended magic mouthwash, peroxyl and canker sore otc drug.Patient is doing better, patient continues to use vitamin e oil and magic mouthwash.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT AND GEL
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7623659
Report Number1000582314-2018-00004
Device Sequence Number16594137
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)18060004(17)191211
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dental Assistant
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Assistant
Device Expiration Date12/11/2019
Device Model Number881055601540
Device Catalogue Number881055601540
Device Lot Number18060004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;